Alert archive / New Mexico / Tornado Warnings in 2005
Tornado Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 6, 2005, 4:41 PM MDT for Chaves County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:41 PM MDT (22:41 UTC)
- Expired
- Jun 6, 2005, 5:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 118 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 062241 TORABQ NMC005-062330- /O.NEW.KABQ.TO.W.0008.050606T2241Z-050606T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF ELKINS...OR ABOUT 23 MILES NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... 7 MILES NORTHWEST OF ELKINS AROUND 510 PM MDT... THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3378 10449 3350 10431 3365 10399 3397 10418 $$ 50
1 follow-up statement
000 WWUS55 KABQ 062308 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 507 PM MDT MON JUN 6 2005 NMC005-062330- /O.CON.KABQ.TO.W.0008.000000T0000Z-050606T2330Z/ CHAVES- 507 PM MDT MON JUN 6 2005 ...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHAVES COUNTY UNTIL 530 PM MDT... AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF ELKINS...OR ABOUT 29 MILES NORTHEAST OF ROSWELL...MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... ELKINS AROUND 515 PM MDT... LAT...LON 3381 10424 3359 10419 3361 10394 3382 10400 $$ 50
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:35 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT MON JUN 6 2005 .DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT... BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 83 48 84 / 0 0 0 0 GALLUP.......................... 44 80 41 81 / 0 0 0 0 GRANTS.......................... 45 84 43 84 / 0 0 0 0 GLENWOOD........................ 46 88 49 89 / 0 0 0 0 CHAMA........................... 35 74 35 75 / 0 0 0 0 LOS ALAMOS...................... 44 81 45 81 / 0 0 0 0 RED RIVER....................... 39 71 36 69 / 0 0 0 0 TAOS............................ 41 81 38 81 / 0 0 0 0 SANTA FE........................ 45 82 45 81 / 0 0 0 0 SANTA FE AIRPORT................ 48 85 48 84 / 0 0 0 0 ESPANOLA........................ 46 86 47 87 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 59 89 59 88 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 90 56 89 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 87 57 86 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 89 58 89 / 0 0 0 0 SOCORRO......................... 56 91 57 91 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 53 80 52 79 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 85 49 85 / 0 0 0 0 CARRIZOZO....................... 54 92 55 90 / 0 0 0 0 RUIDOSO......................... 57 84 54 84 / 0 0 0 0 RATON........................... 46 83 46 83 / 0 0 0 0 LAS VEGAS....................... 47 83 47 82 / 0 0 0 0 ROY............................. 52 87 53 85 / 30 0 0 0 CLAYTON......................... 57 90 57 89 / 30 0 0 0 SANTA ROSA...................... 55 94 57 94 / 30 0 0 0 TUCUMCARI....................... 62 96 61 96 / 40 0 0 0 FORT SUMNER..................... 59 96 61 95 / 40 0 0 0 CLOVIS.......................... 62 94 60 94 / 40 0 0 0 PORTALES........................ 63 95 59 95 / 40 0 0 0 ROSWELL......................... 64 98 63 99 / 40 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR && 43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND MOISTURE DECREASES. .DAYS TWO THROUGH SEVEN... STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. 23
In the hours before
Local storm report, Jun 6, 2:51 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 15 SW ROY 35.79N 104.39W
06/06/2005 0.88 INCH SAN MIGUEL NM PUBLIC
NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.
0245 PM HAIL 15 SW ROY 35.79N 104.39W
06/06/2005 0.88 INCH SAN MIGUEL NM AMATEUR RADIO
NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.
&&
DPORTERLocal storm report, Jun 6, 3:10 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 E SANTA ROSA 34.94N 104.64W
06/06/2005 1.75 INCH GUADALUPE NM BROADCAST MEDIA
REPORT FROM SANTA ROSA RADIO STATION...KSSR
&&
DPORTERLocal storm report, Jun 6, 3:39 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 25 E ROY 35.94N 103.75W
06/06/2005 1.00 INCH HARDING NM PUBLIC
&&
DPORTERLocal storm report, Jun 6, 3:54 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 12 N ROSWELL 33.54N 104.53W
06/06/2005 1.75 INCH CHAVES NM BROADCAST MEDIA
&&
DPORTERLocal storm report, Jun 6, 4:14 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 6 E BUEYEROS 35.98N 103.58W
06/06/2005 1.75 INCH HARDING NM PUBLIC
&&Local storm report, Jun 6, 4:18 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 8 SW MOSQUERO 35.69N 104.05W
06/06/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
QUARTER SIZED HAIL FOR TEN MINUTES.
&&
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 55 min |
| Jun 6, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 55 min |
| Jun 6, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jun 6, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| Jun 6, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jun 6, 3:57 PM MDT | Tornado Warning | ABQ | Chaves | 48 min |
| Jun 6, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 56 min |
| Jun 6, 4:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 48 min |
| Jun 6, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 25 min |
| Jun 6, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Jun 6, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 6, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
| Jun 6, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 59 min |
| Jun 6, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 24 min |
Nearby
Tornado Warnings in New Mexico, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.